Hail, Beaver
- When
- June 4, 3:50 PM EST
- Where
- Beaver County, Rochester
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.717, -80.283
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 4, 1:21 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 221 PM EDT TUE JUN 4 2002 CONVECTION FIRING ON A COUPLE OF BOUNDARIES ATTM ONE TO THE NORTH ASSOCIATED WITH WARM FRONT AND ANOTHER IN OUR OH ZNS PROBABLY ASSOCIATED WITH LAST NIGHTS AND THIS MORNINGS CONVECTION. WILL GO WITH FLOOD WATCH IN OUR OHIO AND PART OF OUR WEST VA NRN PANHNDLE. THIS AREA HAD BEEN HIT HARD EARLIER AND WILL TAKE LITTLE ADDITIONAL RAINFALL TO BRING STREAMS AND CREEKS OUT OF BANKS. WILL GO TIL 10 PM COUNTING ON THIS CONVECTION TO BE DIURNAL. ISSUANCE WILL BE WITH SEVERE WORDING AS WE ARE ISSUING SOME SVR ALREADY. FRONT DROPPING SLOWLY DOWN TOMORROW LOOKS SLOWER THAN EARLIER RUNS. WILL KEEP LIKELY TO CAT POPS AND INCLUDE SEVERE WORDING. FRONT WILL EXIT DURING MORNING HOURS IN NW TIER OF FA BUT MAY LINGER THROUGH EARLY AFTERNOON FURTHER SE. TEMPS SIMILAR TO MOS. DRIER FINALLY LATER THURS INTO SAT. NEXT CHC PRECIP LOOKS TO BE SUNDAY AS NEXT FRONT APPROACHES. PIT 69 85 65 73 / 60 70 80 70 HLG 69 84 63 71 / 60 70 80 50 MGW 69 85 65 73 / 60 70 80 70 ZZV 69 85 63 71 / 60 70 80 50 PHD 69 84 63 71 / 60 70 80 50 FKL 66 80 59 70 / 60 70 80 50 DUJ 67 80 59 70 / 60 70 80 50 LBE 69 85 65 73 / 60 70 80 70 BTP 66 81 59 70 / 60 70 80 50 IDI 69 84 65 73 / 60 70 80 70 ODM 66 83 64 71 / 60 60 70 70 .PBZ... MD...NONE. OH...FLOOD WATCH THROUGH EVENING FOR ZONES OHZ039>040...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...FLOOD WATCH THROUGH EVENING FOR ZONES WVZ003>004...WVZ012.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-042100- SEVERE WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 1102 AM EDT TUE JUN 4 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY. THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED TO ALL OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND EXTREME WESTERN MARYLAND. THE MAIN THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS. ON WEDNESDAY THERE IS A EVEN GREATER THREAT OF SEVERE WEATHER ACROSS THE LISTENING AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
114 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 2 S ZANESVILLE OH THUNDERSTORM WINDS
06/04/02 MUSKINGUM DOWNED SEVERAL TREES.
REPORTED BY LAW ENFORCEMENT.PAZ015-016-021>023-029>032-WVZ012-021-022-041-042345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 440 PM EDT TUE JUN 4 2002 ...STRONG THUNDERSTORMS MOVING INTO THE REGION... STRONG THUNDERSTORMS WITH POTENTIAL WIND GUSTS OF 50 MPH OR HIGHER, TORRENTIAL DOWNPOURS, HAIL, AND FREQUENT CLOUD TO GROUND LIGHTING ARE MOVING THROUGH THE REGION. THESE STORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING AS THEY MOVE TOWARD THE EAST AT 30 TO 40 MPH. THESE STORMS SHOULD AFFECT NORTHERN WEST VIRGINIA, AS WELL AS WASHINGTON, GREENE, AND CLARION COUNTIES BETWEEN 4:45 AND 5:30 PM, ALLEGHENY COUNTY BETWEEN 5 AND 6 PM, AND REGIONS EAST OF THESE COUNTIES AFTER 6 PM. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a large tree onto a swimming pool. Several other reports of downed trees were also received by law enforcement officials around the New Brighton area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300803, 5301009, 5301010.